MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 488530-13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the blade broke off the curved-tip sureform 30 stapler instrument after the reload was removed.No fragment fell into the patient.The customer completed the procedure and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the broken part of the blade was sent back.Also, there was no photos or videos available patient information cannot be provided.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the curved-tip sureform 30 stapler instrument associated with this complaint and completed investigations.The instrument was installed on the in-house system with an in-house white reload with no issue.The instrument fired successfully, and the resultant staple-line was visually inspected.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.
 
Additional Manufacturer Narrative
The curved-tip sureform 30 stapler instrument was transferred to engineering to confirm the loose component as a switch from an unknown reload.The instrument logs were reviewed and confirm successful reload detection and firings on 4 of 4 installs in the field.There were no errors detected in the logs.The instrument was returned with a whole switch component outside of the device.The returned component is not a component of the stapler and is a component of a reload.The instrument was installed on an in-house system and was recognized appropriately.The reload color was detected and the instrument clamped, fired, unclamped, and moved intuitively.There were no functional issues detected via log review nor in-house testing.The switch component was likely pulled from a reload during the reload installation process in the field.As the switch was not found lodged in the instrument and the reload from which it was pulled was not returned, the investigation is unable to confirm any failures related to the device itself.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24318068
Report Number2955842-2026-04095
Device Sequence Number17359278
Product Code GDW
UDI-Device Identifier10886874121723
UDI-Public(01)10886874121723(10)K12251120
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488530-13
Device Catalogue Number488530
Device Lot NumberK12251120 0049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown